Alert archive / Alabama / Special Weather Statements in 2011
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Aug 6, 2011, 3:35 PM CDT for Chilton County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2011, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 6, 2011, 4:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 48 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1719 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
686
WWUS84 KBMX 062035
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT SAT AUG 6 2011
ALZ035-036-062115-
CHILTON AL-COOSA AL-
335 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA AND EASTERN
CHILTON COUNTIES UNTIL 415 PM CDT...
AT 334 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DOLLAR...OR 11 MILES SOUTHWEST OF WEOGUFKA...MOVING
SOUTHWEST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLANTON...
DOLLAR...
HIGGINS FERRY PARK...
VERBENA...
MITCHELL DAM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3282 8671 3304 8642 3293 8626 3275 8637
3275 8641 3271 8641 3271 8648
TIME...MOT...LOC 2034Z 040DEG 3KT 3288 8642
$$
10/ARMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:08 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 6, 3:08 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 308 PM CDT SAT AUG 6 2011 .DISCUSSION... LOOKING AT RADAR AND SATELLITE THIS AFTERNOON...THERE IS A WEAK BOUNDARY MOVING NWD TOWARD THE SOUTHERN COUNTIES AS WELL AS WHAT APPEARS TO BE A WEAK LOW PRESSURE AREA IN THE SOUTHEAST NEAR THE AL/GA STATE LINE. IN THE NORTH...EXTENSIVE MID/HIGH LEVEL CLOUDS HAVE BEEN PERSISTENT ALONG WITH A FEW ISO SHOWERS. ALL CONVECTIVE ACTIVITY HAS DEVELOPED ALONG THE DIFFERENTIAL HEATING BOUNDARY CREATED BY THE CLOUDS TO THE NORTH...AS WELL AS IN THE VICINITY OF THE WEAK LOW. HAVE DECREASED POPS IN THE NW AND INCREASED THEM IN THE SE FOR THE REMAINDER OF THE AFTN. WILL KEEP SLIGHT CHC WORDING IN THRU MIDNIGHT AS A FEW STORMS COULD LINGER THRU THE EVNG. NOT EXPECTING ANY WIDESPREAD FOG ISSUES TONIGHT AS LEFTOVER CIRRUS FROM THE DAY'S CONVECTION WILL LINGER ACROSS MUCH OF THE AREA. BOTH THE GFS AND NAM ARE PICKING UP ON THE WEAK AREA OF LOW PRESSURE CURRENTLY OVER SE CENTRAL AL...AND THEY SLIDE IT SWWD TOWARD THE LA COAST ON SUNDAY. IN THE MEANTIME...THE UPPER RIDGE BEGINS TO RETROGRADE TO THE WEST AND FLATTENS OUT. MODELS ARE NOT SHOWING ANY REAL CHANGES IN THE UPPER LEVEL PATTERN THRU THE END OF THE PERIOD...THEREFORE NO MAJOR CHANGES WERE NEEDED TO LONG TERM FORECAST. SEVERAL DISTURBANCES ARE PROGGED TO RIDE THE NORTHERN AND EASTERN PERIPHERY OF THE HIGH OVER THE NEXT SEVERAL DAYS. THIS ALONG WITH DIURNALLY DRIVEN CONVECTION WILL KEEP POPS AT LEAST IN THE CHC CATEGORY THRU THE UPCOMING WEEK. AS FAR AS TEMPS GO...GENERALLY WENT A COUPLE OF DEGREES BELOW GFS MOS GUIDANCE FOR HIGHS AND NEAR GUIDANCE FOR LOWS. CLOUD COVER FROM UPPER LEVEL FEATURES AND EARLY AFTN CONVECTION SHOULD HELP TO KEEP TEMPS IN THE LOW/MID 90S EACH AFTN...WITH OVERNIGHT LOWS STILL IN THE 70S. 19 && .AVIATION... 18Z TAF DISCUSSION. THE FORECAST PERIOD WILL BE DOMINATED BY VFR CONDITIONS. WE REMAIN ON THE PERIPHERY OF AN UPPER RIDGE. THIS WILL ALLOW A FEW UPPER LEVEL DISTURBANCES TO RIDE DOWN THE BACK SIDE OF THE RIDGE AND ENHANCE CONVECTION. THE TIMING REMAINS THE BIGGEST ISSUE AND WILL LEAN TOWARD THE MAXIMUM HEATING PERIOD OF AFTERNOON AND EARLY EVENING. PLENTY OF MID AND UPPER CLOUDS THIS MORNING STILL IN PLACE ACROSS THE NORTH...BUT WILL BREAK UP HERE AND THERE ALLOWING FOR SOME DIFFERENTIAL HEATING. ADDITIONALLY THERE ARE A FEW SURFACE BOUNDARIES THAT MAY PROVIDE SOME FOCUS FOR THUNDERSTORMS. KEPT THE MENTION OF VCTS IN FOR ALL TERMINALS ALTHOUGH THE HEATING AND SUBSEQUENT INSTABILITY WILL PLAY A ROLE HERE. SURFACE WINDS WILL BE RELATIVELY LIGHT BUT SOMEWHAT VARIABLE. LEANED TOWARD THE PREVAILING BOUNDARY LAYER DIRECTION IN THE FORECAST BUT EXPECT SOME VARIABILITY. MENTIONED A TEMPO MVFR VIS AT THE END OF THE PERIOD AND THIS WILL BE ESPECIALLY TRUE IF THE TERMINAL RECEIVES RAINFALL TODAY. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 73 93 73 93 74 / 20 40 20 40 20 ANNISTON 74 94 75 94 74 / 20 40 20 40 20 BIRMINGHAM 76 94 77 94 76 / 20 40 20 40 20 TUSCALOOSA 75 97 76 96 77 / 20 40 20 40 20 CALERA 74 94 76 94 75 / 20 40 20 40 20 AUBURN 74 92 75 93 73 / 20 40 20 40 20 MONTGOMERY 76 95 76 95 76 / 20 40 20 40 20 TROY 75 94 74 94 74 / 20 40 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 19/16
Hazardous weather outlook, Aug 6, 12:10 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1210 PM CDT SAT AUG 6 2011 ALZ011>015-017>050-071130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1210 PM CDT SAT AUG 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE UNTIL 8 PM...MAINLY SOUTH OF INTERSTATE 20. FREQUENT AND DANGEROUS LIGHTNING WILL ALSO BE A BIG CONCERN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75
In the hours before
Special weather statement, Aug 6, 1:17 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
117 PM CDT SAT AUG 6 2011
ALZ038-047-061900-
CHAMBERS AL-LEE AL-
117 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHAMBERS AND LEE
COUNTIES UNTIL 200 PM CDT...
AT 116 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING SEVERAL
STRONG THUNDERSTORMS NEAR BEANS MILL...OR NEAR OPELIKA...MOVING EAST
AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
VALLEY...
LANETT...
SMITHS...
CUSSETA...
BEANS MILL...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3251 8505 3252 8551 3292 8554 3292 8520
3286 8518 3284 8515 3281 8516 3278 8512
3275 8514 3274 8511 3269 8511 3267 8509
3264 8509 3264 8508
TIME...MOT...LOC 1816Z 276DEG 6KT 3271 8533
10/ARMSpecial weather statement, Aug 6, 3:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
335 PM CDT SAT AUG 6 2011
ALZ035-036-062115-
CHILTON AL-COOSA AL-
335 PM CDT SAT AUG 6 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COOSA AND EASTERN
CHILTON COUNTIES UNTIL 415 PM CDT...
AT 334 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR DOLLAR...OR 11 MILES SOUTHWEST OF WEOGUFKA...MOVING
SOUTHWEST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CLANTON...
DOLLAR...
HIGGINS FERRY PARK...
VERBENA...
MITCHELL DAM...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3282 8671 3304 8642 3293 8626 3275 8637
3275 8641 3271 8641 3271 8648
TIME...MOT...LOC 2034Z 040DEG 3KT 3288 8642
10/ARMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:17 PM CDT | Special Weather Statement | BMX | Chambers, Lee | 43 min |
| Aug 6, 4:39 PM CDT | Special Weather Statement | BMX | Marengo | 51 min |
| Aug 6, 4:52 PM CDT | Special Weather Statement | BMX | Montgomery | 38 min |
| Aug 6, 5:36 PM CDT | Special Weather Statement | BMX | Montgomery | 39 min |
Nearby
Special Weather Statements in Alabama, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.